MAUDE Adverse Event Report: BECKMAN COULTER ACCESS TSH (3RD IS) REAGENT; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

BECKMAN COULTER ACCESS TSH (3RD IS) REAGENT; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Model Number B63284
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer did not provide patient demographics such as age, date of birth, weight, ethnicity, and race.Unable to determine if an additional lot number of access tsh (3rd is) reagent was in use at the time of this event with the available information.Please see below for second access tsh (3rd is) reagent information: catalog number: b63284, lot number: 723574, manufacture date: 09may2017, expiration date: 30apr2018, (b)(4).The access tsh (3rd is) reagent was not returned for evaluation.On 01sep2017, the customer collected a new patient sample which was sent to beckman coulter complaint handling unit (chu) for testing.This sample recovered with an access tsh (3rd is) result of 2.29 iu/ml, within the customer's reference range of 0.34-5.60 iu/ml.Testing of the customer-supplied neat sample did not confirm the customer's elevated access tsh (3rd is) results.Interference testing using a variety of heterophile and alkaline phosphatase (alp) interference blockers was performed.Results recovery was not reduced; patient-source interferents could not be confirmed.In conclusion: an assignable cause for this event could not be determined with the information provided.There is no evidence to reasonably suggest a system malfunction; system parameters (system checks, precision studies, calibrations, qc) met assay and instrument specifications.
 
Event or Problem Description
The customer reported obtaining elevated thyroid-stimulating hormone (access tsh (3rd is)) results on the laboratory's access 2 immunoassay system portion to their unicel dxc 600i synchron access clinical systems (serial (b)(4)) for one patient.There was a change in the patient's treatment as the patient's medication was adjusted due to the elevated access tsh (3rd is) results.The customer was unable to provide additional details.The patient had a previous access tsh (3rd is) result of 1.65 iu/ml, within the customer's reference range of 0.34-5.60 iu/ml.This testing was performed on (b)(6) 2017 using the laboratory's access 2 immunoassay system portion to their unicel dxc 600i synchron access clinical systems serial (b)(4).The patient had a sample tested at (b)(6) on a roche e170 analyzer on (b)(6) 2017; the result was 2.580 iu/ml.The reference range in use was not provided.On (b)(6) 2017, the patient had another sample collected; the access tsh (3rd is) result was 15.85 iu/ml.On (b)(6) 2017, the patient had a second sample collected; the tsh (3rd is) result was 17.10 iu/ml.On (b)(6) 2017, the patient had a third sample collected; the access tsh (3rd is) result was 12.02 iu/ml.The access tsh (3rd is) results were obtained on the laboratory's access 2 immunoassay system portion to their unicel dxc 600i synchron access clinical systems (serial number (b)(4)) the customer submitted the patient sample that was obtained on (b)(6) 2017 to (b)(6) for testing; the e170 result was 7.110 iu/ml.Quality control (qc), calibration, precision studies and system check were performing within assay and instrument specifications at the time of the event.There were no hardware errors or other assay issues reported in conjunction with this event.The patient's samples were collected in lithium heparin plasma tubes and centrifuged for three (3) minutes at room temperature.Centrifugation speed was not provided.No issues with sample integrity were reported.

Brand Name
ACCESS TSH (3RD IS) REAGENT
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key6883069
Report Number2122870-2017-00049
Device Sequence Number19003462
Product Code JLW
UDI-Device Identifier15099590671495
UDI-Public(01)15099590671495(17)180430(11)170430(10)723573
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K153651
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model NumberB63284
Device Catalogue NumberB63284
Device Lot Number723573
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2017
Initial Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;